Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

High cholesterol, arm ache due to Pravastatin. Am I correct to be concerned?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 421 Questions
Question
In XXXXXXX of 2011 my numbers were 117 and since that time it has gone to 261. In JULY I was removed from vytorin WHERE MY LEVEL STAYED AROUND THE HUNDRED XXXXXXX FOR LIKE 15 YEARS. i WAS THEN PUT ON PRAVASTATIN SODIUM , REMOVED BECAUSE OF ARM ACHES, PUT ON 2000MG FISH OIL RECENTLY. SINCE JULY MY CHOLESETROL HAS RAISED TO THE ABOVE NUMBERS ,

TRIG FROM 192 TO 296, HDL34 TO 38, LDL 45 TO 164. mY LOCAL DOCTOR DOES NOT APPEAR CONCERN
AM I CORRECT TO BE CONCERNED
Posted Wed, 11 Apr 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Prabhakar C Koregol 8 hours later
Hi,
Thanks for posting your query.

Your cholesterol levels are definitely abnormal. Though fish oil has some effect on the lipids but they do not produce a very measurable effect.
If only slight pain in the arm was the reason for stopping your statin previously, now there is nothing wrong in restarting you on newer statin like rosuvastatin and monitor. If there is still a recurrence of the symptoms, then we can look at other lipid lowering agents.
I hope I have answered your query. Please accept my answer if you have no follow up queries.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor